Foliations with Degenerate Gauss maps on 4

Thiago Fassarella[1]

  • [1] Universidade Federal do Espírito Santo Departamento de Matemática – CCE Av. Fernando Ferrari 514 – Vitória 29075-910 ES (Brasil)

Annales de l’institut Fourier (2010)

  • Volume: 60, Issue: 2, page 455-487
  • ISSN: 0373-0956


We obtain a classification of codimension one holomorphic foliations on 4 with degenerate Gauss maps.

How to cite


Fassarella, Thiago. "Foliations with Degenerate Gauss maps on $\mathbb{P}^4$." Annales de l’institut Fourier 60.2 (2010): 455-487. <>.

abstract = {We obtain a classification of codimension one holomorphic foliations on $\mathbb\{P\}^4$ with degenerate Gauss maps.},
affiliation = {Universidade Federal do Espírito Santo Departamento de Matemática – CCE Av. Fernando Ferrari 514 – Vitória 29075-910 ES (Brasil)},
author = {Fassarella, Thiago},
journal = {Annales de l’institut Fourier},
keywords = {Gauss Map; Degenerate; Holomorphic Foliations; Gauss map; degenerate; holomorphic foliations},
language = {eng},
number = {2},
pages = {455-487},
publisher = {Association des Annales de l’institut Fourier},
title = {Foliations with Degenerate Gauss maps on $\mathbb\{P\}^4$},
url = {},
volume = {60},
year = {2010},

AU - Fassarella, Thiago
TI - Foliations with Degenerate Gauss maps on $\mathbb{P}^4$
JO - Annales de l’institut Fourier
PY - 2010
PB - Association des Annales de l’institut Fourier
VL - 60
IS - 2
SP - 455
EP - 487
AB - We obtain a classification of codimension one holomorphic foliations on $\mathbb{P}^4$ with degenerate Gauss maps.
LA - eng
KW - Gauss Map; Degenerate; Holomorphic Foliations; Gauss map; degenerate; holomorphic foliations
UR -
ER -


  1. B. Adlandsvik, Joins and Higher secant varieties, Math. Scand. 61 (1987), 213-222 Zbl0657.14034MR947474
  2. M.A. Akivis, V.V. Gol’dberg, Differential geometry of varieties with degenerate Gauss maps, (2004), Springer MR2014407
  3. Marco Brunella, Birational geometry of foliations, (2000), Instituto de Matemática Pura e Aplicada (IMPA), Rio de Janeiro Zbl1073.14022MR1948251
  4. D. Cerveau, A. Lins Neto, Irreducible Components of the Space of Holomorphic Foliations of Degree Two in CP(n), n 3, The Annals of Mathematics 143 (1996), 577-612 Zbl0855.32015MR1394970
  5. D. Cerveau, A.L. Neto, F. Loray, J.V. Pereira, F. Touzet, Algebraic Reduction Theorem for complex codimension one singular foliations, Comment. Math. Helv. 81 (2006), 157-169 Zbl1095.37019MR2208802
  6. Dominique Cerveau, Feuilletages en droites, équations des eikonales et aures équations différentielles, (2005) MR1760842
  7. M. Dale, Terracini’s lemma and the secant variety of a curve, Proc. London Math. Soc. 3 (1984), 329-339 Zbl0571.14025MR748993
  8. P. De Poi, On first order congruences of lines of 4 with a fundamental curve, manuscripta mathematica 106 (2001), 101-116 Zbl1066.14062MR1860982
  9. P. De Poi, Congruences of lines with one-dimensional focal locus, Portugaliae Mathematica 61 (2004), 329-338 Zbl1067.14049MR2098024
  10. P. De Poi, On first order congruences of lines in 4 with irreducible fundamental surface, Mathematische Nachrichten 278 (2005), 363-378 Zbl1070.14045MR2121565
  11. P. De Poi, On First Order Congruences of Lines in 4 with Generically Non-reduced Fundamental Surface, Asian Journal of Mathematics 12 (2008), 56-64 Zbl1147.14025MR2415011
  12. T. Fassarella, J.V. Pereira, On the degree of polar transformations. An approach through logarithmic foliations, Selecta Mathematica, New Series 13 (2007), 239-252 Zbl1193.37065MR2361094
  13. G. Fischer, J. Piontkowski, Ruled varieties: an introduction to algebraic differential geometry, (2001), Vieweg Verlag Zbl0976.14025MR1876644
  14. P. Griffiths, J. Harris, Algebraic geometry and local differential geometry, Ann. Sci. Ecole Norm. Sup.(4) 12 (1979), 355-452 Zbl0426.14019MR559347
  15. T.A. Ivey, J.M. Landsberg, Cartan for beginners: differential geometry via moving frames and exterior differential systems, (2003), American Mathematical Society Zbl1105.53001MR2003610
  16. JP Jouanolou, Equations de Pfaff algebriques, in Lectures Notes in Mathematics, 708, (1979), Springer-Verlag, New York/Berlin Zbl0477.58002MR537038
  17. EE Kummer, Über die algebraischen Strahlensysteme, insbesondere über die der ersten und zweiten Ordnung, Abh. K. Preuss. Akad. Wiss. Berlin (1866), 1-120 
  18. G. Marletta, Sopra i complessi d ordine uno dell S 4 , Atti Accad, Gioenia, Serie V, Catania 3 (1909), 1-15 Zbl0020.39301
  19. G. Marletta, Sui complessi di rette del primo ordine dello spazio a quattro dimensioni, Rend. Circ. Mat. Palermo 28 (1909), 353-399 Zbl40.0723.01
  20. E. Mezzetti, D. Portelli, A tour through some classical theorems on algebraic surfaces, An. Stiint. Univ. Ovidius Constanta Ser. Mat 5 (1997), 51-78 Zbl0971.14032MR1614780
  21. E. Mezzetti, O. Tommasi, On projective varieties of dimension n + k covered by k -spaces, Illinois J.Math. 46 (2002), 443-465 Zbl1052.14065MR1936928
  22. JV Pereira, S. Yuzvinsky, Completely reducible hypersurfaces in a pencil, Advances in Mathematics 219 (2008), 672-688 Zbl1146.14005MR2435653
  23. Z. Ran, Surfaces of order 1 in Grassmannians, J. reine angew. Math 368 (1986), 119-126 Zbl0601.14042MR850617
  24. E. Rogora, Classification of Bertini’s series of varieties of dimension less than or equal to four, Geometriae Dedicata 64 (1997), 157-191 Zbl0893.14019MR1436764
  25. C. Segre, Su una classe di superficie degl’iperspazii legate colle equazioni lineari alle derivate parziali di 2 ordine, Atti della R. Accademia delle Scienze di Torino 42 (1906), 559-591 
  26. C. Segre, Preliminari di una teoria delle varieta luoghi di spazi, Rendiconti del Circolo Matematico di Palermo 30 (1910), 87-121 
  27. C. Segre, Le superficie degli iperspazi con una doppia infinita di curve piane o spaziali, Atti Accad. Sci. Torino Cl. Sci. Fis. Mat. Natur 56 (1920), 75-89 
  28. A. Terracini, Sulle V k per cui la varieta degli S h ( h + 1 ) –seganti ha dimensione minore dell’ ordinario, Rend. Circ. Mat. Palermo 31 (1911), 392-396 Zbl42.0673.02
  29. F. Zak, Tangents and secants of algebraic varieties, 127 (1993), American Mathematical Society, Providence, R.I Zbl0795.14018MR1234494

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.